• question-icon

    Is tinea versicolor a sign of HIV infection?

default
Posted on Thu, 29 Jun 2017 in Skin Hair and Nails
Question: Hello, It is Tinea versicolor a sign of hiv infection? 4 months after expouser i did a hiv test and it was negative. When the test was done i was taking multi-vitamins. Do you think that the multi-vitamins can make the test to fail?
doctor
Answered by Dr. Kakkar S. 44 minutes later
Brief Answer:
Regarding your query related to tinea versicolor and HIV

Detailed Answer:
Hello. Thank you for writing to us

I am dr. kakkar (dermatologist and venereologist). I have gone through your query and I have noted your concern.

Tinea versicolor is a common skin infection caused by a yeast, malassezia furfur. It is not a sign of HIV infection. Tinea versicolor is otherwise quite common in the general population, particularly in hot, humid weather conditions and is not a reason to suspect HIV infection.
A screening test for HIV antibodies is conclusive at 3 months onwards. A multivitamin supplement would not interfere with HIV screening test.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kakkar S. 8 minutes later
Hiv test was made 4 months after expouser, so is conclusive. I was curious if the multivitamins can interfere with the Hiv test. Last week i was to the swimming pool in my town. It is possible to catch the tinea versicolor from there?
doctor
Answered by Dr. Kakkar S. 2 hours later
Brief Answer:
Regarding tinea versicolor

Detailed Answer:
Hello.

The yeast, malassezia furfur resides normally on the skin and in favorable conditions like sweating, heat and humidity it proliferates to form patches of Tinea versicolor.
Multivitamins do not interfere with the result of HIV screening test. Your screening test result is conclusive.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kakkar S. 5 minutes later
Thank you very much, can i relax and forget al this Hiv thing?
doctor
Answered by Dr. Kakkar S. 5 minutes later
Brief Answer:
You are welcome

Detailed Answer:
Hi..You are safe.

Thank you for writing to us.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 8961 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Skin infection

doctor1 MD

What is the cause n cure for dry itchy n flaky skin on the mons pubis in women. My sister is also diagnosed with PCOS . Has this skin condition got...

doctor1 MD

Hi doctor! I recently took treatment for acne (sotret 20mg for 4 months, nadoxin gel, faceclin and cosglo gel). I am now only using the tubes. I...

doctor1 MD

Hi, I am a 28 year old male community services worker who comes in contact with people of poor health with many types of skin infections and long...

doctor1 MD

I have a bacterial skin infection and was using Clindamycin phosphate lotion as suggested by my doctor. The itching had stopped completely but the...

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and...

doctor1 MD

I am experiencing some tingling , slight swelling and tender to the touch on the right side of my face it began about a week ago along the upper...

doctor1 MD

Hi, I had/have a rash or something after a skin infection on left forearm. Er Doc said it Might allergy to the antibiotics. I got the rash 3 days...

Get personalised answers from verified doctor in minutes across 80+ specialties

134 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Kakkar S.
  • Q - Suggest treatment for thinning of skin

  • Q - Is boil inside nose folliculitis a cause for concern?

  • Q - What casues allergic skin rash?

  • Q - How to diagnose herepes type 2?

  • Q - What causes white pimples in vagina?

  • Q - Suggest treatment for headache, acne and weight gain

  • Q - Suggest treatment for dandruff and red spot on scalp

  • Q - What causes non itchy eruption on penis?

  • Q - Suggest treatment for itching acne on hand

  • Q - Suggest treatment for itching sensation all over body

backtotop2